Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 194, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2007, 6:38 PM CDT for Real County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 6:38 PM CDT (23:38 UTC)
- Expired
- May 9, 2007, 7:36 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 70 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 092339
SVREWX
TXC385-100045-
/O.NEW.KEWX.SV.W.0194.070509T2338Z-070510T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
638 PM CDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LEAKEY...
* UNTIL 745 PM CDT
* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS HAVE
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES NORTH OF BARKSDALE...OR ABOUT 12 MILES SOUTHEAST
OF ROCKSPRINGS...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL REAL COUNTY AT 650 PM CDT
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.
LAT...LON 2994 9969 2990 9968 2967 9976 2966 10002
2966 10002 2972 10004 2978 10003 2981 10001
2985 10003 2987 10001 2999 9999
$$2 follow-up statements
000
WWUS54 KEWX 100000
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CDT WED MAY 9 2007
TXC385-100045-
/O.CON.KEWX.SV.W.0194.000000T0000Z-070510T0045Z/
REAL TX-
700 PM CDT WED MAY 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR REAL COUNTY...
AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES NORTH OF LEAKEY TO
7 MILES SOUTHWEST OF LEAKEY...MOVING EAST AT 40 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2994 9969 2990 9968 2967 9976 2966 10002
2966 10002 2972 10004 2978 10003 2981 10001
2985 10003 2987 10001 2999 9999
$$000
WWUS54 KEWX 100036
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT WED MAY 9 2007
TXC385-100044-
/O.CAN.KEWX.SV.W.0194.000000T0000Z-070510T0045Z/
REAL TX-
734 PM CDT WED MAY 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR REAL COUNTY IS CANCELLED...
THE LINE OF THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS AS THEY
MOVED EAST OUT OF REAL COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM
WARNING IS CANCELLED.
GUSTY WINDS AND LIGHT TO MODERATE RAINS CAN STILL BE EXPECTED FOR
THE NEXT HOUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2994 9969 2990 9968 2967 9976 2966 10002
2966 10002 2972 10004 2978 10003 2981 10001
2985 10003 2987 10001 2999 9999
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:04 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 9, 3:04 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 304 PM CDT WED MAY 9 2007 .DISCUSSION... THE FLASH FLOOD WATCH REMAINS IN PLACE ACROSS PORTIONS OF SOUTH CENTRAL TEXAS WEST OF THE AUSTIN/SAN ANTONIO I-35 CORRIDOR. AN UPPER LEVEL LOW IS PROGRESSING EAST ACROSS FAR WEST TEXAS AND NORTHERN MEXICO...AS SEEN IN THE LATEST WV IMAGERY...AND WILL PUSH ACROSS CENTRAL TEXAS OVER THE NEXT 24H. THUNDERSTORMS ARE ON THE INCREASE ACROSS VAL VERDE COUNTY AND WEST OF THE RIO GRANDE...AND ARE FORECAST TO EXPAND IN AREA AND PROGRESS EAST THIS EVENING AND OVERNIGHT...POSSIBLY FORMING AN MCS. WIDESPREAD 1-2 INCH RAINS ARE LIKELY ACROSS MUCH OF THE WATCH AREA...WITH ISOLATED TOTALS UP TO 5 INCHES TONIGHT. THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED TO THE AUSTIN/SAN ANTONIO METROS TONIGHT IF AN MCS DEVELOPS. COUNTIES UNDER THE FLASH FLOOD WATCH ALSO HAVE A SHOT AT SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE THREATS. THE FLASH FLOOD THREAT WILL DIMINISH THURSDAY AS SOUTH CENTRAL TEXAS ENDS-UP ON THE BACK SIDE OF THE UPPER LOW WITH LOWER PWATS...AND AREAS WITH HIGHER POPS ACROSS THE EAST ABLE TO HANDLE SOME RAIN. SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS WELL...ESPECIALLY LATE AFTERNOON AND EVENING ACROSS OUR SE COUNTIES. POPS WILL DECREASE...BUT THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SATURDAY WITH DAYTIME HEATING- TRIGGERED THUNDERSTORMS POSSIBLE ON THE BACK SIDE OF THE WEAKENING UPPER LOW. MAX TEMPS WILL INCREASE TO ABOVE NORMAL BY NEXT WEEK AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER TEXAS. OUR NUMBERS ARE CLOSE TO THE 12Z GFS MOS...EXCEPT FOR THE 1ST PERIOD WHERE OUR POPS ARE HIGHER (CLOSER TO MET MOS) AND MIN TEMPS ARE A COMPROMISE OF GUIDANCE AND PERSISTENCE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 82 63 84 64 / 50 50 30 30 10 AUSTIN BERGSTROM INTL AIRPORT 64 81 59 84 59 / 50 50 30 30 10 DEL RIO INTL AIRPORT 65 86 65 87 65 / 70 20 10 10 10 SAN ANTONIO INTL AIRPORT 65 83 63 83 63 / 60 40 30 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...FRIO...GILLESPIE... KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL... UVALDE...VAL VERDE...ZAVALA. && 11/18
Hazardous weather outlook, May 9, 5:26 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT WED MAY 9 2007 TXZ171>173-183>194-202>209-217>225-228-101030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
In the hours before
Special weather statement, May 9, 3:44 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 PM CDT WED MAY 9 2007 TXZ183-202-092245- VAL VERDE-KINNEY- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE 344 PM CDT WED MAY 9 2007 ...SEVERE THUNDERSTORM MOVING ACROSS NORTHERN MEXICO TOWARD DEL RIO AND LAKE AMISTAD... A SLOW MOVING SEVERE THUNDERSTORM WILL THREATEN LAKE AMISTAD BY 5 PM AND THE DEL RIO AREA BY 6 PM. AT 342 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A SEVERE THUNDERSTORM OVER MEXICO...OR ABOUT 20 MILES WEST OF LAKE AMISTAD. THIS THUNDERSTORM HAS SIGNS OF ROTATION...AND COULD EASILY PRODUCE A TORNADO. THE STORM IS GENERALLY MOVING EAST AT 10 TO 15 MPH...BUT COULD DEVIATE SOUTHEAST TOWARD THE CITY OF DEL RIO. IF THE STORM REMAINS INTENSE...A SEVERE THUNDERSTORM WARNING OR A TORNADO WARNING WILL BE NEEDED FOR THE SOUTHERN PART OF VAL VERDE COUNTY BY 5 PM. THOSE WITH INTERESTS ON LAKE AMISTAD OR NEAR DEL RIO SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE ACTION IF SEVERE WEATHER THEATENS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS.
Local storm report, May 9, 4:54 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM FLOOD 10 NNE DEL RIO 29.51N 100.83W
05/09/2007 VAL VERDE TX DEPT OF HIGHWAYS
SEVERAL ROADS IN VAL VERDE HAVE WATER OVER THEM WHICH
CAUSED THEM TO CLOSE. RM2523, SH164, RM1024 AND RM189.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:08 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 1:02 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 9, 3:47 AM CDT | Flash Flood Watch | EWX | Bandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more | 21 hr |
| May 9, 6:16 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 7:58 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 9, 9:23 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 9, 9:48 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 9, 10:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| May 9, 11:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 34 min |
| May 9, 3:25 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 9, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.